Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 120, NWS San Francisco Bay Area, CA

August 11, 2012

NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 11, 2012, 2:27 AM PDT. It took effect at Aug 11, 2012, 3:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 11, 2012, 2:27 AM PDT (09:27 UTC)
In effect from
Aug 11, 2012, 3:00 PM PDT
Expired
Aug 11, 2012, 11:00 PM PDT
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

561 
WHUS76 KMTR 110927
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
227 AM PDT SAT AUG 11 2012

PZZ540-565-575-111030-
/O.CAN.KMTR.SC.Y.0117.000000T0000Z-120811T1000Z/
POINT ARENA TO POINT REYES TO 10 NM-
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
227 AM PDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 


$$

PZZ530-111730-
/O.NEW.KMTR.SC.Y.0120.120811T2200Z-120812T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
227 AM PDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* WINDS: WEST WINDS 15 TO 25 KT THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-111730-
/O.CON.KMTR.SC.Y.0117.000000T0000Z-120811T2200Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
227 AM PDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE UNTIL
  3 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
493 
WHUS76 KMTR 111529
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
829 AM PDT SAT AUG 11 2012

PZZ570-112200-
/O.CON.KMTR.SC.Y.0117.000000T0000Z-120811T2200Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
829 AM PDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  UNTIL 3 PM THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-112330-
/O.CON.KMTR.SC.Y.0120.120811T2200Z-120812T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
829 AM PDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 11 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING. 

* WINDS: WEST WINDS 15 TO 25 KT THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
900 
WHUS76 KMTR 112121
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
221 PM PDT SAT AUG 11 2012

PZZ530-120530-
/O.CON.KMTR.SC.Y.0120.120811T2200Z-120812T0600Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
221 PM PDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS: WEST WINDS 15 TO 25 KT THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-112230-
/O.CON.KMTR.SC.Y.0117.000000T0000Z-120811T2200Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
221 PM PDT SAT AUG 11 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS: NORTHERLY WINDS BETWEEN 15 AND 25 KT WILL CONTINUE 
  UNTIL 3 PM THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 10, 10:48 PM PDT, 3 hours 39 minutes earlier.

Area forecast discussion, Aug 10, 10:48 PM PDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1048 PM PDT FRI AUG 10 2012

.DISCUSSION...AS OF 9:10 PM PDT FRIDAY...SLIGHT COOLING OCCURRED
IN MOST AREAS TODAY AS A WEAK UPPER LEVEL SHORTWAVE TROUGH MOVED
INTO THE PAC NW...WEAKENING THE UPPER RIDGE OVER NORTHERN AND
CENTRAL CA. EVEN SO...MOST INLAND AREAS REMAINED VERY WARM TO
HOT. AND...SOME OF THE INLAND AREAS ACROSS MONTEREY COUNTY AND SAN
BENITO COUNTY EXPERIENCED SLIGHT WARMING OVER YESTERDAY. FOR
EXAMPLE...TODAY'S HIGH OF 113 DEGREES AT PINNACLES NATIONAL
MONUMENT WAS ONE DEGREE WARMER THAN YESTERDAY'S HIGH. COASTAL AREAS
REMAINED COOL DUE TO A SHALLOW...BUT PERSISTENT...MARINE LAYER AND
LIGHT ONSHORE FLOW. HIGHS WERE MOSTLY IN THE 60S NEAR THE
IMMEDIATE COAST.

LITTLE CHANGE IS EXPECTED ON SATURDAY. THE SHORTWAVE TROUGH TO OUR
NORTH WILL MOVE OFF TO THE EAST...ALLOWING THE UPPER RIDGE TO
AMPLIFY SLIGHTLY OVER CALIFORNIA BY THE END OF THE DAY. SOME OF THE
AREAS THAT COOLED SLIGHTLY TODAY MAY WARM BACK TO WHERE THEY WERE
ON THURSDAY. LARGE TEMPERATURE DIFFERENCES WILL CONTINUE BETWEEN
THE COAST AND INLAND VALLEYS...DIFFERENCES OF AS MUCH AS 50
DEGREES OR MORE.

SATURDAY WILL PROBABLY BE THE WARMEST DAY OF THE WEEKEND. ANOTHER
WEAK SHORTWAVE TROUGH APPROACHING THE NORTHERN CA COAST FROM THE
SOUTHWEST IS EXPECTED TO ENHANCE ONSHORE FLOW JUST ENOUGH ON
SUNDAY TO PRODUCE ABOUT 3-5 DEGREES OF COOLING. MORE SIGNIFICANT
COOLING IS EXPECTED ON MONDAY...ESPECIALLY INLAND...WHEN THE UPPER
RIDGE BEGINS TO RETREAT TO THE SOUTHEAST AND THE MARINE LAYER
DEEPENS. MOST MODEL GUIDANCE INDICATES THAT TEMPERATURES WILL
DRIFT DOWN TO NEAR NORMAL BY MIDWEEK...ALTHOUGH THE LATEST ECMWF
FORECASTS RENEWED WARMING BY THEN.

MONSOONAL MOISTURE OVER SOUTHEAST CA IS BEGINNING TO MAKE ITS WAY
TO THE NORTHWEST. THE 00Z NAM FORECASTS INCREASING MID/UPPER
LEVEL MOISTURE AND INSTABILITY OVER OUR SOUTHERN-MOST COUNTIES BY
SATURDAY EVENING WHILE THE GFS IS A BIT SLOWER ADVECTING THE
MOISTURE IN FROM THE SE. THERE PROBABLY WON'T BE QUITE ENOUGH
MOISTURE AND/OR INSTABILITY TO TRIGGER ELEVATED CONVECTION
ANYWHERE IN OUR AREA OVER THE WEEKEND...BUT IT'S WORTH KEEPING AN
EYE ON THIS. CHANCES FOR ELEVATED CONVECTION MAY IMPROVE SOMEWHAT BY
THE END OF NEXT WEEK WHEN THE MODELS DEVELOP AN UPPER LOW OFF THE
CENTRAL CA COAST NEAR 130W AND TURN THE UPPER FLOW MORE SOUTHERLY
OVER CA.

&&

.AVIATION...AS OF 10:30 PM PDT FRIDAY...SHALLOW MARINE LAYER WILL
KEEP STRATUS CONFINED MOSTLY TO THE COAST. PREVIOUS MODELS WERE
FORECASTING INCREASING ONSHORE GRADIENTS OVERNIGHT WITH STRATUS
SPREADING INTO SFO AND THE APPROACH AFTER 12Z BUT THE LATEST NAM
HAS BACKED OFF AND MAINTAINS VFR CONDITIONS. TEMPO CIGS WERE KEPT
FOR SFO AND OAK TAF AFTER 12Z BUT CONFIDENCE IN THIS OCCURRING IS LOW.

VICINITY OF KSFO...TEMPO IFR CIGS POSSIBLE 12Z-16Z. LOW CONFIDENCE.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...IFR THROUGH 18Z. VSBYS DOWN AS LOW
AS 3 MILES.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...SCA...PT ARENA TO PIGEON PT 10-60 NM
             SCA...PT ARENA TO PT REYES 0-10 NM UNTIL 3 AM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM UNTIL 3 AM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM UNTIL 3 AM

&&

PUBLIC FORECAST: DYKEMA
AVIATION/MARINE: W PI
Hazardous weather outlook, Aug 10, 7:27 AM PDT, 19 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
727 AM PDT FRI AUG 10 2012

CAZ516>518-111300-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
727 AM PDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...FRIDAY AND FRIDAY NIGHT

SUNNY AND HOT WITH AFTERNOON HIGHS FROM 95 TO 110. OVERNIGHT LOWS
WILL FALL INTO THE UPPER 50S IN THE VALLEYS WITH UPPER 60S TO
UPPER 70S IN THE HILLS ABOVE 1500 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TRIPLE DIGIT HEAT WILL CONTINUE THROUGH THE WEEKEND WITH A
FEW DEGREES OF COOLING BY NEXT WEEK. MILD OVERNIGHT LOWS WILL
CONTINUE IN THE HILLS WITH READINGS MAINLY IN THE 60S.
SPOTTER ACTIVATION WILL NOT BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

CAZ506-507-510>513-111300-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
727 AM PDT FRI AUG 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...FRIDAY AND FRIDAY NIGHT

SUNNY AND WARM WITH AFTERNOON HIGHS IN THE 80S TO AROUND 100.
OVERNIGHT LOWS WILL FALL INTO THE UPPER 50S IN THE VALLEYS WITH
UPPER 60S TO UPPER 70S IN THE HILLS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPOTTER ACTIVATION WILL NOT BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS PER STANDARD OPERATING PROCEDURES.

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.